MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111983
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a total gastrectomy procedure, after the anastomosis, the anvil got stuck to the anastomosed site and the surgeon tried to pull and push it but it was difficult to remove so additional force was used and the head came off.The device was removed from the tissue by force causing tissue damaged.The surgical procedure was extended for less than 30 minutes.The issue was resolved by manual suturing.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the staple guide noted the instrument was fully applied.The anvil of the instrument was observed to be separated from the instrument.Further inspection of the anvil cutting ring showed shallow traces of knife impression and the ring was received partially severed.Functionally, the device was applied over the appropriate test media producing acceptable results.The knife cut the test media cleanly and completely, and the pushers advanced.The anvil did not disengage during cycling.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition; replication of the reported condition of difficulty to remove from the cavity may occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.Also, the instructions for use of this product states: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition of difficulty to remove from the cavity.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9261462
Report Number3006451981-2019-00215
Device Sequence Number11232647
Product Code GDW
UDI-Device Identifier10884523006582
UDI-Public10884523006582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model Number111983
Device Catalogue Number111983
Device Lot NumberS8MC004X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight99